Alert archive / California / Wind Advisories in 2006

Wind Advisory 34, NWS Los Angeles, CA

June 14, 2006

NWS Los Angeles, CA issued this wind advisory at Jun 14, 2006, 2:08 PM PDT. It took effect at Jun 14, 2006, 7:00 PM PDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2006, 2:08 PM PDT (21:08 UTC)
In effect from
Jun 14, 2006, 7:00 PM PDT
Expired
Jun 15, 2006, 9:00 AM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KLOX 142108
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
208 PM PDT WED JUN 14 2006

...GUSTY SUNDOWNER WINDS EXPECTED TONIGHT...

.A STRONG NORTHERLY PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHERLY
WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT. 

THIS EVENING GUSTY NORTHERLY WINDS BETWEEN 25 AND 40 MPH ARE
EXPECTED TO DEVELOP ACROSS THE SANTA YNEZ MOUNTAIN RANGE AND THE
SOUTH COAST OF SANTA BARBARA COUNTY. THE STRONG WINDS WILL
CONTINUE OVERNIGHT...BEFORE DIMINISHING TOWARDS SUNRISE TOMORROW.

CAZ039-150330-
/O.NEW.KLOX.WI.Y.0034.060615T0200Z-060615T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
208 PM PDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
THURSDAY. 

GUSTY NORTH WINDS BETWEEN 25 AND 35 MPH ARE EXPECTED TO DEVELOP
THROUGH AND BELOW THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH
TOWARDS SUNRISE TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-150330-
/O.NEW.KLOX.WI.Y.0034.060615T0200Z-060615T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
208 PM PDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM PDT
THURSDAY. 

GUSTY NORTH WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED TO DEVELOP
THROUGH AND BELOW THIS EVENING. THE WINDS ARE EXPECTED TO DIMINISH
TOWARDS SUNRISE TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

RAT/GOMBERG
4 follow-up statements
000 
WWUS76 KLOX 150352
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
852 PM PDT WED JUN 14 2006

...GUSTY SUNDOWNER WINDS EXPECTED TONIGHT...

.A STRONG NORTHERLY PRESSURE GRADIENT WILL PRODUCE GUSTY 
NORTHERLY WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT.

AREAS OF NORTHERLY WINDS 25 TO 40 MPH WILL CONTINUE ACROSS THE
SANTA YNEZ MOUNTAIN RANGE AND THE SOUTH COAST OF SANTA BARBARA
COUNTY OVERNIGHT. THE STRONG WINDS WILL DIMINISH TOWARD
SUNRISE THURSDAY.

CAZ039-151000-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-060615T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
852 PM PDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

GUSTY NORTH WINDS BETWEEN 25 AND 35 MPH WILL CONTINUE THROUGH 
AND BELOW PASSES AND CANYONS THROUGH THE NIGHT. THE WINDS ARE
EXPECTED TO DIMINISH TOWARDS SUNRISE TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-151000-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-060615T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
852 PM PDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

GUSTY NORTH WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE THROUGH 
AND BELOW PASSES AND CANYONS THROUGH THE NIGHT. THE WINDS ARE
EXPECTED TO DIMINISH TOWARDS SUNRISE TOMORROW.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 150422
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
922 PM PDT WED JUN 14 2006

...GUSTY WINDS ACROSS PORTIONS OF SOUTHWESTERN CALIFORNIA TONIGHT...

.A STRONG NORTHERLY PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHERLY
WINDS ACROSS SOUTHERN SANTA BARBARA COUNTY TONIGHT. AREAS OF
NORTHERLY WINDS 25 TO 40 MPH WILL CONTINUE ACROSS THE SANTA YNEZ
MOUNTAIN RANGE AND THE SOUTH COAST OF SANTA BARBARA COUNTY
OVERNIGHT. THE STRONG WINDS WILL DIMINISH TOWARD SUNRISE THURSDAY.

GUSTY NORTH TO NORTHWEST WINDS WILL AFFECT THE MOUNTAINS OF
VENTURA AND LOS ANGELES COUNTIES TONIGHT AS WELL. STRONGEST WINDS
WILL BE THROUGH PASSES AND CANYONS.

CAZ053-054-151200-
/O.EXA.KLOX.WI.Y.0034.000000T0000Z-060615T1200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
922 PM PDT WED JUN 14 2006

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT THURSDAY.

GUSTY NORTH WINDS BETWEEN 30 AND 40 MPH WITH LOCAL GUSTS TO 50 MPH
CAN BE EXPECTED THROUGH PASSES AND CANYONS TONIGHT. THE WINDS ARE
EXPECTED TO DIMINISH TOWARDS SUNRISE THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-151200-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-060615T1200Z/
SANTA BARBARA COUNTY SOUTH COAST-
922 PM PDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

GUSTY NORTH WINDS BETWEEN 25 AND 35 MPH WILL CONTINUE THROUGH AND
BELOW PASSES AND CANYONS THROUGH THE NIGHT. THE WINDS ARE EXPECTED
TO DIMINISH TOWARDS SUNRISE THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-151200-
/O.CON.KLOX.WI.Y.0034.000000T0000Z-060615T1200Z/
SANTA BARBARA COUNTY MOUNTAINS-
922 PM PDT WED JUN 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY. 

GUSTY NORTH WINDS BETWEEN 30 AND 40 MPH WILL CONTINUE THROUGH AND
BELOW PASSES AND CANYONS THROUGH THE NIGHT. THE WINDS ARE EXPECTED
TO DIMINISH TOWARDS SUNRISE THURSDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

SIRARD
000 
WWUS76 KLOX 151057
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
357 AM PDT THU JUN 15 2006

...GUSTY WINDS WILL CONTINUE ACROSS PORTIONS OF SOUTHWESTERN
CALIFORNIA THROUGH MID MORNING...

.GUSTY NORTHWEST TO NORTH WINDS WILL CONTINUE ACROSS THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTIES THROUGH MID MORNING. WINDS WILL BE
STRONGEST NEAR THE INTERSTATE 5 CORRIDOR...WITH WIND GUSTS OVER 50
MPH AT TIMES. STRONG NORTHERLY WINDS WILL ALSO CONTINUE ACROSS
SOUTHERN SANTA BARBARA COUNTY...PARTICULARLY THROUGH AND BELOW
PASSES AND CANYONS OF THE SANTA YNEZ MOUNTAIN RANGE AND THE
ADJACENT SOUTH COAST OF SANTA BARBARA COUNTY. WINDS ARE EXPECTED
TO DIMINISH SLOWLY LATER THIS MORNING.

CAZ053-054-151600-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-060615T1600Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
357 AM PDT THU JUN 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH WILL
CONTINUE THROUGH MID MORNING. WINDS ARE EXPECTED TO DIMINISH
SLOWLY BY LATE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ039-151600-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-060615T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-
357 AM PDT THU JUN 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

AREAS OF NORTH WINDS 25 TO 35 MPH WITH STRONGER GUSTS
WILL CONTINUE UNTIL MID MORNING THROUGH AND BELOW PASSES AND
CANYONS. WINDS ARE EXPECTED TO DIMINISH SLOWLY BY LATE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ052-151600-
/O.EXT.KLOX.WI.Y.0034.000000T0000Z-060615T1600Z/
SANTA BARBARA COUNTY MOUNTAINS-
357 AM PDT THU JUN 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

NORTH WINDS OF 30 TO 40 MPH WITH LOCAL GUSTS OVER 50 MPH WILL
CONTINUE THROUGH MID MORNING. WINDS ARE EXPECTED TO DIMINISH
SLOWLY BY LATE MORNING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BRUNO
000 
WWUS76 KLOX 151606
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
906 AM PDT THU JUN 15 2006

CAZ039-052>054-151715-
/O.EXP.KLOX.WI.Y.0034.000000T0000Z-060615T1600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
906 AM PDT THU JUN 15 2006

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE SUBSIDED BELOW ADVISORY LEVELS SO THE WIND ADVISORY HAS
BEEN ALLOWED TO EXPIRE. HOWEVER...EXPECT NORTHWEST TO NORTH WINDS
TO INCREASE THROUGH AND BELOW PASSES AND CANYONS LATE THIS
AFTERNOON. ANOTHER WIND ADVISORY WILL LIKELY BE POSTED LATER TODAY
FOR TONIGHT...AS WINDS ARE EXPECTED TO BLOW BETWEEN 25 AND 35 MPH
WITH HIGHER GUSTS THROUGH FAVORED PASSES AND CANYONS AGAIN.

$$

MOYER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 2:05 PM PDT, 3 minutes earlier.

Area forecast discussion, Jun 14, 2:05 PM PDT, 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
205 PM PDT WED JUN 14 2006

.SHORT TERM...MAIN CONCERN IN SHORT TERM IS SUNDOWNER POSSIBILITIES
ACROSS SOUTHERN SBA COUNTY THIS EVENING. CURRENTLY SBA-SMX IS
RUNNING CLOSE TO 2 MB MORE OFFSHORE THAN LAST EVENING. 12Z MODELS
CONTINUE TO INDICATE THE GRADIENTS STRENGTHENING THIS EVENING...SO
WILL EXPECT STRONGER WINDS THAN LAST EVENING. SINCE WINDS REACHED
ADVISORY LEVELS LAST NIGHT...WILL GO WITH A WIND ADVISORY AGAIN
TONIGHT FOR ZONES 39/52 THRU 5 AM THURSDAY MORNING. ALSO...WILL GET
SOME NORTHERLY WINDS ACROSS THE OTHER MOUNTAIN ZONES...BUT DO NOT
EXPECT WIDESPREAD ADVISORY LEVELS AT THIS TIME.

OTHERWISE...WILL EXPECT THE TYPICAL SUMMER FORECAST CHALLENGE OF THE
MARINE LAYER. MODELS INDICATE A GRADUAL INCREASE IN H5 HEIGHTS THRU
SATURDAY AS A UPPER RIDGE BUILDS OVER THE EASTERN PACIFIC. NEAR THE
SURFACE...ONSHORE GRADIENTS ARE EXPECTED TO GRADUALLY INCREASE. WITH
THIS PATTERN...VALLEY/MOUNTAIN/DESERTS AREAS SHOULD SEE CLEAR SKIES
AND WARMING TEMPS THROUGH SATURDAY. FOR COASTAL SECTIONS...WILL
EXPECT AN SLOW INCREASE IN AREAL COVERAGE OF MARINE LAYER THROUGH
SATURDAY...BUT WITH LITTLE OR NO DEEPENING DUE TO UPPER RIDGE. SO...
WILL EXPECT LOW CLOUDS/DENSE FOG TO BE CONFINED TO COASTAL AREAS
THROUGH SATURDAY...WHICH WILL RESULT IN NEAR PERSISTENT TEMPS FOR
COASTAL ZONES THROUGH SATURDAY.

.LONG TERM...MODELS INDICATE UPPER RIDGE BREAKS DOWN AS A UPPER
TROUGH DEVELOPS ALONG THE WEST COAST. THIS PATTERN WILL ALLOW FOR AN
INCREASE IN ONSHORE FLOW. SO...WILL ANTICIPATE AN INCREASE IN MARINE
LAYER DEPTH AND AREAL COVERAGE THROUGH WEDNESDAY WITH SOME PATCHY
STRATUS/FOG LIKELY IN THE COASTAL VALLEYS. AS FOR TEMPS...WILL
EXPECT A GRADUAL COOLING TREND FOR ALL AREAS DUE TO INCREASING
MARINE INFLUENCE AND LOWERING THICKNESSES.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRFIELDS THROUGH THIS EVENING.

WINDS WILL BE GUSTY AGAIN AT KSBP AND KSMX THIS AFTERNOON AND
EVENING. KPMD AND KWJF WILL SEE GUSTY CONDITIONS...BUT WILL BE
WEAKER THAN YESTERDAY. LLWS HAS WEAKENED AT KSBA THIS MORNING...BUT
WILL BE ANY ISSUE AGAIN TONIGHT.

KLAX WILL BE UNDER VFR CONDITIONS AND MOSTLY CLEAR SKIES. THERE WILL
BE A MODERATE WESTERLY SEABREEZE THIS AFTERNOON...BUT A BIT WEAKER
THAN YESTERDAY. NO SIGNIFICANT EASTERLY WINDS EXPECTED TONIGHT.

.LOX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXCWFLOX).

&&

PUBLIC...THOMPSON
AVIATION...KITTELL
Hazardous weather outlook, Jun 14, 10:00 AM PDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1000 AM PDT WED JUN 14 2006

CAZ034>041-044>047-051>054-059-087-088-151300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
1000 AM PDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:52 PM PDTWind AdvisoryLOX6 hr
Jun 14, 2:54 AM PDTWind AdvisoryLOX6 hr

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.